# SDR HTKA2020010800001

- Difficulty date: August 16, 2019
- Submitted: January 8, 2020
- Operation: Air carrier
- Aircraft: N5409G
- Make and model: Cessna 404
- Aircraft serial: 4040028
- Engine: Cont TSIO520*
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE FAILED IN FLIGHT.  NR 5 AND NR 6 CONNECTING ROD (CRANK END) PROTRUDING THROUGH TOP OF ENGINE CASE.  HOLES IN BOTH SIDES OF CASE BELOW NR 5 AND NR 6 CYLINDERS ABOVE OIL PAN FLANGE.  THE ENGINE HAS BEEN IN SERVICE SINCE 07/2016.  IT IS A FACTORY REBUILT ENGINE.
